MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 HELICAL XTRASOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 HELICAL XTRASOFT COIL 2X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 641HX0208
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00151.Complaint conclusion: as reported by the field, during coil embolization of an aneurysm to the arteria communicans anterior (acom) with an acute bend at the origin of the anterior cerebral artery (aca) a1, the catheter navigated the bend and was positioned inside the aneurysm.However, but both coils, a 2.5x5 g2 complex xtrasoft coil (641cx2505, s10442) and a 2x8 g2 helical xtrasoft coil (641hx0208, s15050) failed to negotiate the bend and the physician experienced resistance while advancing through the echelon10 microcatheter (mc) and tracking through that bend.Hence after some attempts.Both coils were removed, and the case was finished with the competitor¿s coils.Additional information received indicated that other devices were successfully used with the microcatheter prior to or after the encountered resistance.The event did not result in the loss of cerebral target position.There was nothing noted to be obstructing the mc.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.A non-sterile unit g2 helical xtrasoft coil 2x8 was received inside of a pouch at cerenovus for analysis.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual inspection.The embolic coil was inspected under a microscope and it was found stretched inside the introducer.The functional test could not be performed due to the embolic coil found stretched inside the introducer.A manufacturing record evaluation (mre) was performed for the finished device s15050 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device, the functional test could not be performed due to the conditions in which the device was returned for evaluation.During the microscopic inspection, the embolic coil was found stretched inside the introducer.The stretch condition noted on the embolic coil could be related to the customer complaint regarding resistance/friction during advancement.Neither the mre nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Procedural and other factors may contribute to the finding; however, this cannot conclusively determine.Based on the findings during the visual analysis, the customer complaint of ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ was confirmed.Neither the mre nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following cautions: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Possible vessel characteristics, specifically the ¿acute bend¿ described in the event description may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during coil embolization of an aneurysm to the arteria communicans anterior (acom) with an acute bend at the origin of the anterior cerebral artery (aca) a1, the catheter navigated the bend and was positioned inside the aneurysm.However, but both coils, a 2.5x5 g2 complex xtrasoft coil (641cx2505, s10442) and a 2x8 g2 helical xtrasoft coil (641hx0208, s15050) failed to negotiate the bend and the physician experienced resistance while advancing through the echelon10 microcatheter (mc) and tracking through that bend.Hence after some attempts.Both coils were removed, and the case was finished with the competitor¿s coils.Additional information received indicated that other devices were successfully used with the microcatheter prior to or after the encountered resistance.The event did not result in the loss of cerebral target position.There was nothing noted to be obstructing the mc.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.Based on the failure analysis lab, the coils of the two devices received were found stretched during the microscopic evaluation.

Brand Name
G2 HELICAL XTRASOFT COIL 2X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11664050
Report Number3008114965-2021-00152
Device Sequence Number11543691
Product Code KRD
UDI-Device Identifier10878528009419
UDI-Public10878528009419
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number641HX0208
Device Catalogue Number641HX0208
Device Lot NumberS15050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1